Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2014, 9:07 PM CDT for San Saba County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 12, 2014, 9:30 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 134 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:06 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
476
WFUS54 KSJT 130207
TORSJT
TXC411-130230-
/O.NEW.KSJT.TO.W.0019.140613T0207Z-140613T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
907 PM CDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 903 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 9 MILES SOUTHEAST OF SLOAN...AND MOVING EAST AT
15 MPH.
HAZARD...TORNADO...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL SAN
SABA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SAN
ANGELO.
&&
LAT...LON 3115 9866 3107 9864 3099 9863 3102 9889
3116 9884
TIME...MOT...LOC 0207Z 271DEG 12KT 3107 9879
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
344
WWUS54 KSJT 130225
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
925 PM CDT THU JUN 12 2014
TXC411-130230-
/O.CON.KSJT.TO.W.0019.000000T0000Z-140613T0230Z/
SAN SABA TX-
925 PM CDT THU JUN 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SAN SABA COUNTY
UNTIL 930 PM CDT...
AT 923 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTHWEST OF CHEROKEE...AND MOVING EAST AT 15
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SAN SABA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SAN
ANGELO.
&&
LAT...LON 3113 9866 3106 9866 3100 9866 3105 9884
3113 9878
TIME...MOT...LOC 0225Z 279DEG 15KT 3106 9874
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 8:40 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 12, 8:40 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT THU JUN 12 2014 .UPDATE... Showers and thunderstorms have moved south of our Interstate 20 corridor, and the threat for further development has significantly diminish. Thus, the Big Country counties are no longer in Tornado Watch number 288. Thanks to SPC and WFO Fort Worth for coordination. && .PREV DISCUSSION... /ISSUED 648 PM CDT THU JUN 12 2014/ .AVIATION... /00Z TAFS/ Look for MVFR ceilings to return to West Central Texas tonight. In addition, thunderstorms are possible at all five terminals until around midnight tonight. However, these thunderstorms will either be isolated or scattered. So, timing at the terminals remains difficult. Rather than including prevailing thunder in the terminals, amendments for approaching thunderstorms looks to be the best approach. && .PREV DISCUSSION... /ISSUED 314 PM CDT THU JUN 12 2014/ SHORT TERM... (Tonight and Friday) The main concern this afternoon and evening is the potential for strong to severe thunderstorms, some producing large hail, damaging winds, and isolated tornadoes. A cold front was located along a line from near Fort Stockton, to Big Spring, then into Haskell and Throckmorton counties. A very unstable environment is evident ahead of the front, across much of the Concho Valley, Heartland, and Northwest Hill Country. In addition, steep lapse rates and 0-6 KM Bulk Shear values of 30 to 40 knots are currently being experienced across these areas. As the front slowly moves south, showers and thunderstorms are forecast to develop late this afternoon, with the best chance south and east of a Brownwood, to San Angelo, to Ozona line. Given the aforementioned factors, any storms that do develop will have the potential to become strong to severe, with large hail, damaging winds, and isolated tornadoes being the main hazards. Showers and thunderstorms should slowly shift south and east this evening, with the majority of convection moving south of the area during the early morning hours Friday. On Friday, the remnant cold front will be located across the Northwest Hill Country/Heartland. This may be the focus for isolated showers and thunderstorms, mainly during the morning hours, and this is reflected in the grids. Models indicate an upper level shortwave trough moving into West Texas tomorrow afternoon, resulting in showers and thunderstorms. The NAM continues to be the most aggressive in moving this convection into at least the western third of the area during the late afternoon hours, and I have expanded PoPs into much of the western Concho Valley, western Big Country, and Crockett county. Again, a few of these storms could be strong to severe. Highs on Friday will be cooler, generally in the upper 80s to lower 90s. LONG TERM... (Friday night through next Thursday) West Central Texas will be on the northern periphery of the subtropical ridge this weekend into the middle of next week. Through the weekend, the upper ridge will be centered over Mexico but is expected to build northeast across the southeastern states late this weekend into early next week, as an upper level trough develops across the western CONUS. The airmass across West Central Texas will remain moist and unstable through the period, with periodic weak disturbances moving across the area through early next week. POPs were increased to 30 percent across western portions of the Concho Valley and Crockett county Friday evening. Some of the storms may be severe with large hail and damaging winds the main threat. Thunderstorms may also develop west of the area again Saturday afternoon with some of this activity making into far western/southwestern counties by evening. Not a clear enough signal in the models to warrant mentionable POP's Saturday through early next week but did include isolated thunder west of a Sterling city to Ozona line for Saturday evening. If storms develop, they will again have the potential to become severe given the unstable airmass in place. The medium range models continue to be at odds with each other by the middle of next week, with the ECMWF maintaining a western US trough and eastern ridge, while the GFS builds the ridge across the Rockies with troughing across the east. The ECMWF solution would favor diurnally driven convection along the dryline to our west, while the GFS would result in hot and dry conditions as the ridge builds. For now, will maintain a dry forecast Sunday through Thursday. Temperatures will remain warm through the period, with afternoon highs in the lower to middle 90s and lows in the lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 87 71 95 71 / 20 10 10 10 10 San Angelo 70 91 72 96 71 / 30 10 20 10 10 Junction 72 92 72 95 71 / 40 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Daniels/JW Aviation/Short Term/Update: Huber
Hazardous weather outlook, Jun 12, 2:49 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT THU JUN 12 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A BROWNWOOD...TO SAN ANGELO...TO OZONA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING...AND TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND EVENING...MAINLY WEST OF A SWEETWATER...TO SAN ANGELO...TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
In the hours before
Special weather statement, Jun 12, 8:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 802 PM CDT THU JUN 12 2014 TXZ170-130130- MASON TX- 802 PM CDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR MASON COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 758 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF HILDA...OR ABOUT 10 MILES SOUTH OF MASON...MOVING EAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO HEDWIGS HILL...ART...HILDA...US-87 NEAR THE MASON-GILLESPIE COUNTY LINE AND LOYAL VALLEY. LAT...LON 3050 9928 3083 9906 3080 9896 3049 9897 TIME...MOT...LOC 0102Z 288DEG 18KT 3061 9927
Local storm report, Jun 12, 8:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL VOCA 31.01N 99.18W
06/12/2014 E2.50 INCH MCCULLOCH TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1400273
JDLocal storm report, Jun 12, 8:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
807 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 SE VOCA 30.99N 99.16W
06/12/2014 E2.25 INCH MCCULLOCH TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1400274
MJLocal storm report, Jun 12, 8:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG ROCHELLE 31.22N 99.21W
06/12/2014 MCCULLOCH TX TRAINED SPOTTER
TREES DOWN IN THE ROCHELLE AREA. WINDS ESTIMATED AT 65
MPH.
&&
EVENT NUMBER SJT1400275
MJSpecial weather statement, Jun 12, 8:51 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
851 PM CDT THU JUN 12 2014
TXZ154-168-170-130215-
MCCULLOCH TX-MASON TX-MENARD TX-
851 PM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR
MCCULLOCH...MASON AND MENARD COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 850 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
THE INTERSECTION OF US-190 AND RANCH ROAD 1311...OR ABOUT 10 MILES
WEST OF BRADY...MOVING SOUTHEAST AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO CALF
CREEK...CAMP SAN SABA...CAMP AIR...BRADY LAKE...US-190 NEAR THE
MENARD-MCCULLOCH COUNTY LINE...THE INTERSECTION OF US-190 AND RANCH
ROAD 1311...THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...
VOCA...KATEMCY...HEXT AND BRADY.
LAT...LON 3099 9977 3109 9962 3109 9960 3111 9960
3130 9933 3095 9913 3077 9943
TIME...MOT...LOC 0151Z 309DEG 14KT 3110 9950Local storm report, Jun 12, 8:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
852 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG ROCHELLE 31.22N 99.21W
06/12/2014 MCCULLOCH TX NWS EMPLOYEE
4 TO 6 INCH DIAMETER TREE LIMBS DOWN ON HIGHWAY 190
&&
EVENT NUMBER SJT1400276
REIMERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:05 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 40 min |
| Jun 12, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 46 min |
| Jun 12, 7:16 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Runnels | 44 min |
| Jun 12, 7:18 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 42 min |
| Jun 12, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 52 min |
| Jun 12, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 29 min |
| Jun 12, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 43 min |
| Jun 12, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 35 min |
| Jun 12, 8:02 PM CDT | Special Weather Statement | SJT | Mason | 28 min |
| Jun 12, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| Jun 12, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 31 min |
| Jun 12, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch, San Saba | 34 min |
| Jun 12, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 49 min |
| Jun 12, 8:45 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 30 min |
| Jun 12, 8:51 PM CDT | Special Weather Statement | SJT | McCulloch | 24 min |
| Jun 12, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 48 min |
| Jun 12, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 46 min |
| Jun 12, 10:06 PM CDT | Special Weather Statement | SJT | Sutton | 24 min |
| Jun 12, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 59 min |
| Jun 12, 10:47 PM CDT | Special Weather Statement | SJT | Sutton | 43 min |
| Jun 12, 10:59 PM CDT | Special Weather Statement | SJT | Kimble | 31 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.